Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 6, NWS Tucson, AZ

March 30, 2008

NWS Tucson, AZ issued this red flag warning at Mar 30, 2008, 4:00 AM MST. It took effect at Mar 30, 2008, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2008, 4:00 AM MST (11:00 UTC)
In effect from
Mar 30, 2008, 1:00 PM MST
Expired
Mar 30, 2008, 7:00 PM MST
In force
6 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 301100
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
400 AM MST SUN MAR 30 2008

...RED FLAG WARNING IN EFFECT SUNDAY AFTERNOON FOR EASTERN
PORTIONS OF FIRE WEATHER ZONE 148 FOR STRONG GUSTY WINDS...LOW
RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER RATING.
THIS INCLUDES GRAHAM COUNTY SOUTH OF THE GILA RIVER AND COCHISE
COUNTY...

.A DRY WEATHER DISTURBANCE WILL MOVE TO OUR NORTH ACROSS THE GREAT
BASIN THIS AFTERNOON...RESULTING IN BREEZY TO WINDY CONDITIONS
ACROSS SOUTHEAST ARIZONA. THE COMBINATION OF THESE WINDS...ALONG
WITH A DRY AIRMASS IN PLACE ACROSS THE AREA...AND A VERY HIGH TO
EXTREME FIRE DANGER RATING HAVE PROMPTED THE ISSUANCE OF A RED
FLAG WARNING THIS AFTERNOON INTO THE EARLY EVENING HOURS.

AZZ148-302300-
/O.NEW.KTWC.FW.W.0006.080330T2000Z-080331T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
400 AM MST SUN MAR 30 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM MST THIS AFTERNOON TO 7 PM MST
THIS EVENING. 

WINDS WILL INCREASE THIS AFTERNOON AS A DRY WEATHER SYSTEM MOVES INTO
THE GREAT BASIN. WIND SPEEDS WILL MEET OR SLIGHTLY EXCEED RED FLAG
CRITERIA THIS AFTERNOON AND EVENING AS WARM TEMPERATURES ALLOW FOR
STRONGER WINDS ALOFT TO MAKE THEIR WAY DOWN TO THE SURFACE. WEST
WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 40 MPH ARE
EXPECTED. IN ADDITION TO THE STRONG AND GUSTY WINDS...RELATIVE
HUMIDITY VALUES ARE ALSO EXPECTED TO DROP BELOW 15 PERCENT. THE
COMBINATION OF THESE STRONG WINDS...THE DRY AIRMASS IN PLACE
ACROSS SOUTHEAST ARIZONA...AND A VERY HIGH TO EXTREME FIRE DANGER RATING
HAVE WARRANTED A RED FLAG WARNING...VALID FROM 1 PM THIS AFTERNOON UNTIL
7 PM MST THIS EVENING FOR EASTERN FIRE WEATHER ZONE 148. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
2 follow-up statements
000 
WWUS85 KTWC 302025
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
125 PM MST SUN MAR 30 2008

...RED FLAG WARNING IN EFFECT FOR EASTERN PORTIONS OF FIRE
WEATHER ZONE 148 FOR STRONG GUSTY WINDS...LOW RELATIVE HUMIDITIES
AND A VERY HIGH TO EXTREME FIRE DANGER RATING. THIS INCLUDES
GRAHAM COUNTY SOUTH OF THE GILA RIVER AND COCHISE COUNTY...

.A DRY WEATHER DISTURBANCE MOVING ACROSS THE GREAT BASIN HAS
RESULTED IN BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST ARIZONA.
THE COMBINATION OF THESE WINDS...ALONG WITH A DRY AIRMASS IN PLACE
ACROSS THE AREA...AND A VERY HIGH TO EXTREME FIRE DANGER RATING
HAVE NECESSITATED THE CONTINUATION OF THE RED FLAG WARNING INTO
THE EARLY EVENING HOURS.

AZZ148-310200-
/O.CON.KTWC.FW.W.0006.000000T0000Z-080331T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
125 PM MST SUN MAR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

A STRONG PACIFIC UPPER LEVEL DISTURBANCE MOVING THROUGH THE GREAT
BASIN HAS RESULTED IN STRONG AND GUSTY WINDS ACROSS SOUTHEAST 
ARIZONA TODAY. EXPECT SUSTAINED 20-FOOT WINDS FROM THE SOUTHWEST
TO WEST BETWEEN 15 TO 25 MPH...WITH OCCASIONAL GUSTS TO 40 MPH
ACROSS THE EASTERN PORTIONS OF FIRE WEATHER ZONE 148 THIS
AFTERNOON INTO THE EARLY EVENING HOURS. THIS INCLUDES COCHISE
COUNTY AS WELL AS GRAHAM COUNTY SOUTH OF THE GILA RIVER. 

IN ADDITION TO THE STRONG AND GUSTY WINDS...A DRY AIRMASS IN PLACE
ACROSS THE REGION HAS RESULTED IN RELATIVE HUMIDITY VALUES IN THE
10 TO 15 PERCENT RANGE TODAY. THE COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY VALUES AND A VERY HIGH TO EXTREME FIRE DANGER
RATING HAVE NECESSITATED THE CONTINUATION OF THE RED FLAG WARNING 
UNTIL 7 PM MST THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
000 
WWUS85 KTWC 310203
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
703 PM MST SUN MAR 30 2008

AZZ148-310315-
/O.EXP.KTWC.FW.W.0006.000000T0000Z-080331T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
703 PM MST SUN MAR 30 2008

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

WIND SPEEDS ACROSS EASTERN FIRE WEATHER ZONE 148 HAVE DECREASED
BELOW RED FLAG CRITERIA AND RELATIVE HUMIDITY VALUES HAVE ALSO
CONTINUED TO RECOVER THIS EVENING FROM LOW READINGS OF BELOW 15
PERCENT THIS AFTERNOON. THEREFORE...DUE TO DECREASING WIND SPEEDS
AND IMPROVING RELATIVE HUMIDITY VALUES EXPECTED THIS EVENING...THE
RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 30, 2:10 AM MST, 1 hour 50 minutes earlier.

Area forecast discussion, Mar 30, 2:10 AM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 AM MST SUN MAR 30 2008

.SYNOPSIS...A DISTURBANCE FROM THE EASTERN PACIFIC WILL MOVE ACROSS
THE AREA AND BRING BREEZY TO WINDY CONDITIONS THIS AFTERNOON AS WELL
AS SEVERAL DEGREES OF COOLING MONDAY. ANOTHER PACIFIC SYSTEM WILL
BRING MORE AFTERNOON BREEZES BY THE MIDDLE OF THE WEEK.

&&

.DISCUSSION...WATER VAPOR SATELLITE IMAGERY DEPICTED SHORTWAVE
TROUGH APPROACHING THE CENTRAL CA COAST AT THIS TIME. SYSTEM WILL
MOVE EWD TODAY AND BRING BREEZY TO WINDY CONDITIONS THIS AFTERNOON
TO MUCH OF SE AZ. ANY MOISTURE OF SIGNIFICANCE EXPECTED TO REMAIN
WELL NORTH OF THIS FORECAST AREA. HOWEVER...MOISTURE SHOULD BE
SUFFICIENT TO JUSTIFY PARTLY CLOUDY SKIES NERN SECTIONS TODAY WITH
MOSTLY SUNNY SKIES ELSEWHERE. BELIEVE WINDS WILL DIMINISH MOST
LOCALES AROUND SUNSET THOUGH SOME GUSTS MAY OCCUR MAINLY ACROSS ERN
SECTIONS UNTIL AROUND MIDNIGHT. WILL MAINTAIN INHERITED LOW-GRADE
POPS ACROSS THE WHITE MOUNTAINS TONIGHT WITH DRY CONDITIONS ELSEWHERE.

OTHERWISE DRY CONDITIONS TO PREVAIL AREAWIDE MON-FRI. NEXT SHORTWAVE
TROUGH PROGGED TO MOVE EWD ACROSS THE GREAT BASIN WED. SYSTEM SHOULD
PRODUCE BREEZY TO PERHAPS WINDY CONDITIONS AGAIN MOST SECTIONS WED
AFTERNOON. THEREAFTER...FAIRLY SUBSTANTIAL DIFFERENCES EXIST BETWEEN
THE 30/00Z GFS/ECMWF MID-LEVEL PATTERNS DURING THE WEEKEND. GFS
DEPICTED MID-LEVEL LOW CENTERED VICINITY KLAX SUN MORNING WITH
CONSIDERABLE MID AND HIGH-LEVEL MOISTURE ACROSS THE AREA. MEANWHILE
ECMWF DEPICTED RIDGE OVER THE WRN CONUS. OPTED TO MAINTAIN DRY
CONDITIONS AREAWIDE NEXT SAT THOUGH DID DEPICT LESS THAN 10 PERCENT
POPS ACROSS THE WHITE MOUNTAINS.

ABOVE NORMAL DAYTIME HIGH TEMPS AGAIN TODAY...THEN ABOUT 5 DEGS OR
SO OF COOLING ON MON. WARMER TUE WITH ABOVE NORMAL DAYTIME TEMPS
GENERALLY THE RULE DURING THE WED-SAT PERIOD.

&&

.FIRE WEATHER...A DRY WEATHER SYSTEM WILL MOVE TO OUR NORTH THIS
AFTERNOON. THIS SYSTEM WILL RESULT IN WIDESPREAD 20-FT SUSTAINED
WINDS OF 15-25 MPH WITH GUSTS TO 40 MPH AND RELATIVE HUMIDITY VALUES
DROPPING BELOW 15 PERCENT THIS AFTERNOON ACROSS EASTERN AREAS.
COVERAGE IS SOMEWHAT GREATER THAN WE HAVE BEEN LOOKING AT FROM THE
PAST DAY OR SO. THUS WILL ISSUE A RED FLAG WARNING FROM 1PM-7PM MST
ACROSS EASTERN FIRE WEATHER ZONE 148.

&&

.AVIATION...MOSTLY CLEAR SKIES EARLY THIS MORNING THEN SCATTERED
BASES AROUND 8-10K FT AGL THIS AFTERNOON INTO TONIGHT. DRY
CONDITIONS EXCEPT FOR A SLIGHT CHANCE OF SHRA ACROSS THE WHITE
MOUNTAINS TONIGHT. SW WINDS OF 10-20 KTS WILL DEVELOP AFTER
16Z...THEN SWLY/WLY WINDS OF 15-30 KTS WITH GUSTS OF 30-40 KTS THIS
AFTERNOON. WINDS DIMINISHING THIS EVENING AND BECOMING LESS THAN 10
KTS AFTER 31/06Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT
      FROM 1 PM - 7 PM MST EASTERN FIRE ZONE 148.
     WIND ADVISORY IN EFFECT FROM 1 PM - 7 PM MST AZZ019.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 29, 2:30 PM MST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST SAT MAR 29 2008

AZZ019-030-035-031200-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
230 PM MST SAT MAR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTHWEST WINDS OF 20 TO 30 MPH...WITH A FEW GUSTS TO 40 MPH...ARE
EXPECTED ON SUNDAY AS A STORM SYSTEM PASSES ACROSS THE GREAT BASIN.
FIRE WEATHER CONCERNS WILL BE HEIGHTENED SUNDAY AFTERNOON AS THESE
GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES NEAR OR JUST
ABOVE 15 PERCENT. CONFIDENCE REMAINS LOW THAT WIDESPREAD RED FLAG
CONDITIONS WILL DEVELOP SUNDAY AFTERNOON...HOWEVER PEOPLE OUTDOORS
SHOULD TAKE PRUDENT FIRE PRECAUTIONS SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PYTLAK

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:00 AM MSTWind AdvisoryTWC15 hr

Nearby

Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.